i was on prozac but,had some problems with it at first.i have atrial fibulation&suffer from copd.i used to smoke but quit almost a year ago.,the people in the er told me that ssri's and snri's can cause heart problems?i was in the er at the time for super ventricular tacardia from caffieene and 4 packs of smokes a day.i said i quit smoking and did a year ago.but some of my les than desirable trates have returned.my wife thinks i need and anti depressent please help me.daniel 36.
What is the safest and least side effect antidepressent with the long term best results?
- 15 Jan 2011 by daniel36
- 19 Jan 2011
- prozac, depression, panic disorder, chronic obstructive pulmonary disease, side effect, anxiety and stress
Added 15 Jan 2011:
i am also in a power chair with2 disintegerating verterbray i take 300mgs.morphine and 10- 12 milligrams of adivan a day.
Added 15 Jan 2011:
it seemes impossible,but i also sleep on a bipap machiene.some one please help me please.
Lexaprol helped me I used it with Xanax (if those medicines SSRI's bother the heart then Lexapro might also) Xanax is a drug that can be used lots of doctors don't like to give it I could not tolerate other medicines like you so that was one of the first medicines that they used, you have to fight this and I mean fight hard, the medication will help but it is something that works if you know ahead of time that the more you fight the better I want you to be the very best you can be God bless
I don't believe that there is a single medicine that is considered 'the best'. Everyone reacts to the differently, you have to find the one that best suits you.
That being said, I had a wonderful experience with Lexapro also. I had great results, with no side effect. One of the down sides to the med is it can have very rough withdrawal when you have to come off of it. As hard as that was, it was worth what it did for me when I was on it.
I would consult your Dr. Insist on talking with them and voicing your concerns. A lot of Dr's will throw a drug at you and leave but if your persistent they will listen and give your care some thought.
Keep taking care of yourself! These things take time cut you can get through it!
Hi daniel36, It's very unfortunate that you haven't had much success with anti depressants. Usually SSRI's are the overall safest ones that doctors prescribe with the fewest side effects. Legally and morally, I couldn't advise you on what medications you should take. I could offer ideas and personal experiences, opinions, but I'm very limited in knowledge about these medications. Especially ones prescribed for depression. Yes, I have been Rx these meds in the past. But everyone reacts differently. The link I provided has information that may help you.
What struck me was you put a question mark after what the people in the ER told you about taking Anti D's and that it isn't safe for your heart. Are you asking if that's true? I don't know the answers. But it's something I would check out! You really should ask your cardiologist if this is true or not. Of course there's risks with all medications. But it may be ok now since it's been over a year since you quit smoking. It all depends on if the benefits outweigh the risks and each persons over all health.
I wish there were more I could say to help you, Daniel. Please review the information on the link. Don't give up searching for answers. There is help for you but you need to find a doctor you can trust. Maybe you can start by discussing your feelings about doctors with a counselor? It's a positive way to vent your frustration and finds answers you need. Please consider it anyway, ok? You may find out there are some good doctors out there you CAN trust. Besides, you will need them to prescribe any anti d's should you need them. There may be a chance you won't even need them!. Sometimes just talking with someone who understands is enough to pull a person out of feelings of depression.
I managed to type out 3 paragraphs and not give you one darn good answer. That is upsetting to me. And I have no idea why I'm crying right now. Your question really got to me. You are not alone in this struggle. There is always someone there to help you. Please keep reaching out to find that person willing to listen ok?
Bless you and wishing you happier days,
This is the best info I could find on the correlation of antidepressants and risk of heart problems:
The most common class of antidepressant doctors use these days are serotonin-reuptake inhibitors, also known as SSRIs. Fortunately, this class of antidepressants didn’t increase the risk of heart disease, at least not in this study.
Tricyclic Antidepressants: Do They Increase the Risk of Heart Disease?
Researchers in Scotland questioned over 15,000 people without a history of heart disease about their lifestyle habits and the medications they were taking. After following them for 8 years, they discovered men and women taking tricyclic antidepressants were 35% more likely to develop heart disease than those who weren’t.
Why are Tricylic Antidepressants a Problem?
Tricyclic antidepressants speed up the heart rate by altering nerve activity to the pacemaker of the heart, which makes it beat faster. A faster heart rate has been associated with a greater risk of sudden cardiac death even in individuals without known heart disease. This could be one explanation for the increased risk.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Chronic Obstructive Pulmonary Disease, Maintenance - can someone please tell me about mometasone and
Posted 22 Jul 2009 • 1 answer
Posted 22 Jun 2010 • 3 answers
Chronic Obstructive Pulmonary Disease, Maintenance - Has anyone tried using Quercetin (500mg 3xd) as
Posted 8 Oct 2012 • 5 answers
Posted 1 Apr 2013 • 3 answers
Posted 27 Apr 2014 • 4 answers